Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 74, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2004, 1:10 PM MDT for Weld County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 1:10 PM MDT (19:10 UTC)
- Expired
- Jul 2, 2004, 2:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 29 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 021910 SVRBOU COC123-022000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 110 PM MDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 200 PM MDT * AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF ROCKPORT...OR ABOUT 14 MILES SOUTH OF CHEYENNE...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...CARR... HEREFORD...NATURAL FORT REST AREA AND ROCKPORT. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4100 10495 4081 10493 4076 10428 4100 10427 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jul 2, 2:30 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 AM MDT FRI JUL 2 2004 .SHORT TERM...LOW LEVEL MOISTURE REMAINS ON THE PLAINS AS UPPER RIDGE GRADUALLY SHIFTS EAST. WITH FLAT WIND FIELDS THIS MOISTURE IS NOT GOING ANYWHERE. ETA SOUNDINGS SHOW DEWPOINTS MIXING DOWN INTO THE 40S THIS AFTERNOON WHICH MAY BE OVERDONE CONSIDERING DIURNAL SURFACE WINDS AND THE FACT THAT THE MODEL SEEMS A BIT TOO DRY TO START WITH. MUCH DRIER AIR ALOFT WILL BE MOVING OVER THE MOUNTAINS SO THE FORECAST DRYING THERE LOOKS OK. THERE IS AN AREA OF WEAK LIFT THAT WILL LIFT ACROSS NORTHWESTERN COLORADO AND COULD BRUSH THE WESTERN AND NORTHERN PARTS OF OUR AREA IN THE AFTERNOON AND EVENING. SUNSHINE WILL ALLOW THE LOW LEVELS TO CATCH UP WITH THE WARMING ALOFT...SO WE SHOULD GET LATE DAY STORMS WHERE THE MOISTURE REMAINS. BEST BET IS FROM THE CHEYENNE RIDGE DRIFTING SOUTHEAST. FORECAST SOUNDINGS HAVE CAPES RANGING FROM AROUND 500 J/KG ALONG THE FRONT RANGE TO 1500 IN THE NE CORNER. NOT A LOT OF SHEAR OR SURFACE CONVERGENCE FOR ORGANIZATION...BUT PULSES COULD BE STRONG ENOUGH FOR MARGINAL HAIL. FORECAST TEMPERATURES TODAY LOOK GOOD...DROPPED LOWS A BIT TONIGHT ESPECIALLY IN THE MOUNTAINS WITH DRIER AIR. .LONG TERM DISCUSSION...GRIDS SHOW A FLATTENING UPPER RIDGE OVER US ON SATURDAY WITH A SERIES OF WEAK UPPER TROUGHS TO MOVE ACROSS SATURDAY EVENING THROUGH SUNDAY. THE UPPER FLOW IS PROGGED SOUTH-SOUTHWESTERLY SATURDAY AND SATURDAY NIGHT...THEN MORE WESTERLY BY LATE SUNDAY. THE DIV-Q GRIDS SHOW WEAK SUBSIDENT SYNOPTIC SCALE FORCING ON SATURDAY...THEN WEAK ASCENT IS PROGGED SATURDAY NIGHT AN SUNDAY. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW AN EASTERLY COMPONENT TO THE BOUNDARY LAYER WINDS FOR MUCH OF THE PERIOD. THEY SHOW A BIT OF COOLER SURGE OF AIR COME INTO THE CWA LATE SATURDAY. DEW POINT AND THETA-E FIELDS SHOW THE HIGHER BOUNDARY LAYER MOISTURE SLOSHING BACK AND FORTH ACROSS THE PLAINS OF THE FORECAST AREA ALL THREE PERIODS. CROSS SECTIONS SHOW PLENTY OF MID TO UPPER LEVEL MOISTURE FOR THE FORECAST AREA THROUGH SUNDAY. THEY ALSO SHOW GOOD POTENTIAL INSTABILITY THROUGH THE PERIODS....WITH FAIRLY STEEP LAPSE RATES. FORECAST SOUNDINGS AND GRIDS SHOW SOME CAPE OVER ALL THE PLAINS AND FOOTHILLS BOTH LATE DAY SATURDAY AND SUNDAY...THE BEST NEAR THE FAR NORTHEAST CORNER ON SUNDAY. THE QPF GRIDS SHOW MORE MOISTURE FOR LATE DAY SUNDAY COMPARED TO SATURDAY...BUT NEITHER DAY SHOWS EXCEPTIONAL RAINFALL AMOUNTS. CURRENT GRIDS HAVE POPS IN BOTH LATE DAY PERIODS...SATURDAY AND SUNDAY. THE POPS ARE A BIT HIGHER ON SUNDAY...WHICH SEEMS OK WITH A BIT MORE FORCING PROGGED. THEN THERE IS THE UNCERTAINTY OF THE LOW LEVEL MOISTURE OR NOT. WILL KEEP THINGS AS IS. FOR TEMPERATURES...GRIDS SHOW FRIDAY THE WARMEST DAY...THEN SATURDAY LOOKS RIGHT AT TO MAYBE 1 C COOLER. SUNDAYS THICKNESS GRIDS SHOW READINGS 1.5 TO 2.5 C COOLER THEN SATURDAYS. IN THE EXTENDED PERIOD...THE GRIDS LOOK ON TRACK...NO REVISIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Jul 2, 11:32 AM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1132 AM MDT FRI JUL 02 2004 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1132 AM MDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARMER AND DRIER AIR WILL MOVE OVER NORTHERN COLORADO TODAY...BUT THERE IS STILL ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. ONE OR TWO OF THE THUNDERSTORMS ON THE PLAINS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER THE MAIN THREAT. THUNDERSTORMS ARE EXPECTED TO DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM COVERAGE WILL INCREASE AGAIN SUNDAY AND MONDAY WITH COOLER TEMPERATURES EXPECTED MONDAY AND TUESDAY. DRIER AND WARMER AGAIN FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 57 min |
| Jul 2, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 62 min |
| Jul 2, 3:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 29 min |
| Jul 2, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 53 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 2, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.